Florida, 2014Rip Current in Florida, June 1, 2014
June 1, 2014 · NWS MFL · 1 event in 1 county or zone
Building high pressure over the Atlantic resulted in onshore flow along the Florida east coast and rip currents at the beaches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Building high pressure over the Atlantic resulted in onshore flow along the Florida east coast and rip currents at the beaches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 1, 1:29 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 1, 1:29 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT SUN JUN 1 2014
.SHORT TERM (TONIGHT-TUESDAY NIGHT)...
PERSISTENT MID/UPPER LEVEL TROUGH CONTINUES TO REMAIN NEARLY
STATIONARY OVER THE WESTERN GULF OF MEXICO AS SURFACE HIGH
PRESSURE STRENGTHENS OVER THE MID ATLANTIC REGION IN THE WAKE OF
A COLD FRONT. THE TROUGH WILL CONTINUE TO DRIFT TO THE SOUTHWEST
AND FILL OVER THE NEXT 36 TO 48 HOURS AS A STRONG RIDGE AMPLIFIES
OVER NORTHERN MEXICO AND EXTENDS INTO THE SOUTHWEST U.S. AND A
STRONG TROUGH MOVES INTO THE WEST CENTRAL ATLANTIC. THIS CONTINUES
TO PLACE SOUTH FLORIDA IN A MOIST SOUTHEASTERLY FLOW OF AIR WITH
PWAT CONTINUING IN THE 1.8 TO 2.0 INCH RANGE THROUGH MONDAY. AT
THE SAME TIME, A WEAK RIDGE ALOFT BETWEEN THE AFOREMENTIONED
TROUGHS WILL MAINTAIN FAIRLY WARM 500MB TEMPERATURES SO THE MAIN
THREAT FROM ANY THUNDERSTORMS WILL BE HEAVY RAINFALL AND STRONG
GUSTY WINDS MAINLY ACROSS THE INTERIOR AND WEST COAST. A COLD
FRONT ASSOCIATED WITH THE ATLANTIC TROUGH WILL SAG SOUTHWARD INTO
THE BAHAMAS WHILE THE SURFACE RIDGE SHIFTS SOUTH INTO THE
SOUTHEAST STATES BY TUESDAY. MUCH DRIER AIR BEHIND THE FRONT WILL
SHIFT TO THE SOUTHWEST AND SOME DRYING WILL TAKE PLACE ACROSS
SOUTH FLORIDA AS A RESULT, ESPECIALLY ON TUESDAY. HOWEVER, THERE
IS A SIGNIFICANT DIFFERENCE BETWEEN THE GLOBAL MODELS ON HOW MUCH
DRYING WILL TAKE PLACE. THE CRAZY NAM IS THE MOST BULLISH IN THIS
DRYING WITH FORECAST SOUNDINGS SHOWING PWAT DROPPING TO UNDER AN
INCH BY TUESDAY. THE MORE PRAGMATIC GFS AND ECMWF ARE MUCH LESS
AGGRESSIVE AND WHILE THEY BOTH SHOW SOME DRYING KEEP THE PWAT AT
JUST UNDER TWO INCHES WHICH IS MORE REASONABLE FOR EARLY JUNE. SO
WILL SHOW A LOWERING OF POPS FOR MONDAY AND TUESDAY, BUT CERTAINLY
NOT AS LOW AS THE MET GUIDANCE WHICH ONLY HAS 10 PERCENT FOR
TUESDAY!
.LONG TERM (WEDNESDAY-MONDAY)...
THE EXTENDED PERIOD REMAINS SOMEWHAT UNCERTAIN ESPECIALLY
CONCERNING HEAVY RAINFALL POTENTIAL. BOTH THE GFS AND ECMWF SHOW A
WEAK SURFACE LOW PRESSURE DEVELOPING NEAR THE YUCATAN PENINSULA
AROUND MID-WEEK AND THEN LIFTING IT TO THE NORTHEAST. HOWEVER, THE
GFS HAS BEEN THE MOST AGGRESSIVE AND WHILE IT HAS BACKED OFF FROM
EARLIER RUNS STILL SHOWS A MUCH FASTER EVOLUTION AND HAS THE
TROUGH APPROACHING THE SOUTHEAST GULF OF MEXICO BY THE NEXT
WEEKEND. STILL, BOTH MODELS KEEP SOUTH FLORIDA IN A MOIST
ENVIRONMENT THROUGH THE EXTENDED AND WILL MAINTAIN THE CURRENT
TREND OF SCATTERED POPS INTO UPCOMING WEEKEND.
&&
.AVIATION...
SHOWERS CONTINUE TO PUSH WEST ACROSS THE ATLANTIC
WATERS AND HAVE HELD STEADY IN COVERAGE THIS MORNING AND EARLY
AFTERNOON. GIVEN THIS AND ENSEMBLE OF HIGH RES MODELS KEPT VCSH
PREVAILING AT ALL EAST COAST SITES THIS AFTERNOON AND OVERNIGHT.
PERIODS OF MVFR CEILINGS CANNOT BE RULED OUT IN ASSOCIATION WITH
THESE SHOWERS ALONG EAST COAST SITES THROUGH FORECAST PERIOD BUT
OUTSIDE OF PBI WHERE IT HAS BEEN STEADY WILL HANDLE REMAINING SITES
WITH AMENDMENTS AS NEEDED. AS PREDICTED EASTERLY WINDS HAVE PICKED
UP TODAY AND ARE FORECAST TO REMAIN IN 10-15 KTS RANGE OVERNIGHT AND
BECOME GUSTY AGAIN TOMORROW DURING THE DAY EAST COAST SITES. AT APF,
DUE TO EASTERLY FLOW PICKING UP, C-BRZ WILL STRUGGLE TO DEVELOP
TODAY. SHRA/TSTMS ACROSS THE AREA THIS AFTERNOON AND EVENING COULD
LEAD TO PERIODS OF MVFR OR EVEN IFR CONDITIONS BUT GIVEN UNCERTAINTY
WILL HANDLE WITH AMENDMENTS AS NEEDED. EASTERLY FLOW OF AROUND 10
KTS OVERNIGHT WILL BE 10-15 KTS AND BECOME GUSTY BY TOMORROW MORNING.
&&
.MARINE...
EAST WIND AND SEAS WILL BE ON THE INCREASE THROUGH MONDAY AS HIGH
PRESSURE BUILDS TO THE NORTH AND THE GRADIENT TIGHTENS ACROSS THE
AREA. THIS WILL LEAD TO SEAS BUILDING TO 7 FEET LATE TONIGHT AND
CONTINUING INTO MONDAY OVER THE ATLANTIC WATERS EAST OF PALM BEACH
COUNTY. A SLOW DECREASE IN THE WIND IS THEN FORESEEN LATER IN THE
FORECAST AS THE HIGH PRESSURE WEAKENS AND SHIFTS SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 77 84 75 / 20 30 30 30
FORT LAUDERDALE 87 78 84 76 / 20 30 30 30
MIAMI 86 78 85 76 / 20 20 30 40
NAPLES 90 73 87 72 / 70 30 60 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR AMZ650-670.
GM...NONE.
&&
SHORT TERM...71/JE
LONG TERM....30/KOB
AVIATION...52/PS
Hazardous weather outlook, Jun 1, 4:28 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT SUN JUN 1 2014
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020930-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
528 PM EDT SUN JUN 1 2014
...THUNDERSTORMS WITH GUSTY WINDS POSSIBLE INTERIOR AND WEST...
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ACROSS THE
ATLANTIC BEACHES.
THUNDERSTORMS: THERE IS A CHANCE OF EARLY EVENING
THUNDERSTORMS...EPSECIALLY ACROSS THE INTERIOR AND GULF COASTAL
AREAS. OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS WILL BE
THE MAIN IMPACTS.
WIND: GUSTS TO 50 MPH ARE POSSIBLE WITHIN THE STRONGER
THUNDERSTORMS.
FLOODING: LOCALIZED URBAN FLOODING MAY BE POSSIBLE ESPECIALLY IN
FLOOD PRONE AREAS AND AREAS THAT HAVE RECEIVED HEAVY RAINFALL
OVER THE LAST FEW DAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
PREVAIL EACH DAY.
THE THREAT FOR RIP CURRENTS FOR THE ATLANTIC BEACHES WILL ALSO
PERSIST THROUGH MIDWEEK NEXT WEEK AS EASTERLY FLOW CONTINUES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 1, 3:43 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT SUN JUN 1 2014
FLZ069-070-012130-
INLAND COLLIER COUNTY-COASTAL COLLIER COUNTY-
443 PM EDT SUN JUN 1 2014
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NAPLES...
AT 441 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR WEST TOLL
GATE ON ALLIGATOR ALLEY...OR NEAR GOLDEN GATE ESTATES...MOVING WEST
AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...EAST NAPLES...WEST TOLL GATE ON
ALLIGATOR ALLEY...NAPLES PARK...GOLDEN GATE...NAPLES MANOR...NORTH
NAPLES...LELY RESORT...BELLE MEADE...VINEYARDS...ROOKERY BAY AQUATIC
PRESERVE...FIDDLERS CREEK...INTERSECTION I-75 AND EVERGLADES BLVD...
LELY...PELICAN BAY...PICAYUNE STRAND STATE FOREST AND SOUTH BLOCKS
GOLDE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2624 8148 2606 8147 2600 8173 2602 8174
2601 8176 2601 8175 2600 8174 2600 8176
2602 8177 2602 8176 2603 8176 2603 8177
2609 8180 2628 8183
TIME...MOT...LOC 2041Z 088DEG 10KT 2615 8156
JESpecial weather statement, Jun 1, 4:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
526 PM EDT SUN JUN 1 2014
FLZ069-070-012215-
INLAND COLLIER COUNTY-COASTAL COLLIER COUNTY-
526 PM EDT SUN JUN 1 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTH NAPLES AND SURROUNDING
COMMUNITIES...
AT 525 PM EDT...A STRONG THUNDERSTORM WAS OVER VINEYARDS...OR NEAR
GOLDEN GATE ESTATES...MOVING WEST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...EAST NAPLES...NORTH NAPLES...WEST TOLL
GATE ON ALLIGATOR ALLEY...NAPLES PARK...GOLDEN GATE...VINEYARDS...
ORANGETREE...PELICAN BAY AND QUAIL CREEK ESTATE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2633 8184 2632 8182 2632 8168 2628 8156
2610 8162 2612 8178 2612 8181 2613 8181
2629 8182 2630 8182 2630 8183 2629 8183
TIME...MOT...LOC 2125Z 102DEG 24KT 2621 8170
JERip Current, Coastal Palm Beach County
- When
- June 1, 5:30 PM EST
- Where
- Coastal Palm Beach County forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Broadcast media reported that a 27-year old male was pulled out to sea from a rip current. The Coast Guard has suspended the search and the man is presumed dead.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
- Drought in New Mexico, June 1 to 30, 201440 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521328.